Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 85, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 16, 2015, 5:51 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 16, 2015, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Colorado County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 134 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661
WGUS54 KHGX 162251
FFWHGX
TXC039-089-239-321-481-170145-
/O.NEW.KHGX.FF.W.0085.150616T2251Z-150617T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
SOUTH CENTRAL COLORADO COUNTY IN SOUTHEASTERN TEXAS...
WHARTON COUNTY IN SOUTHEASTERN TEXAS...
JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 845 PM CDT
* AT 548 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 1.5 TO 3.5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHWESTERN BAY CITY...EL CAMPO...WHARTON...EDNA...GANADO...LA
WARD...VAN VLECK...PIERCE...LOLITA...MARKHAM...BOLING-IAGO...
HUNGERFORD...CORDELE...EGYPT...LAKE TEXANA DAM...MORALES...
DANEVANG...LOUISE AND MIDFIELD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2931 9659 2948 9613 2905 9579 2881 9656
2912 9686
$$
!KP!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:16 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 4:16 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 PM CDT TUE JUN 16 2015
.DISCUSSION...
TS BILL MOVING NORTH FINALLY AND FILLING QUICKLY FROM 999 TO 1002
MB AS OF 3 PM. STILL HAVE TROPICAL STORM FORCE SUSTAINED WINDS
REPORTED ON OFFSHORE PLATFORMS (OF COURSE THESE ARE ELEVATED
COMPARED TO STANDARD SENSOR HEIGHTS) WITH SUSTAINED 20-30 KNOT
AROUND FREEPORT TO GALVESTON BAY AND GUSTS 30-40 KTS. STRONGER
WINDS SHOULD BE IN THE AREA FROM FREEPORT TO MATAGORDA BAY. STILL
HAVE TORNADO WATCH IN EFFECT THROUGH MIDNIGHT AND DON'T ANTICIPATE
THIS COMING DOWN AS SHEAR PROFILE IS STILL DECENT ESPECIALLY GOING
INTO TONIGHT AS LLJ TRANSLATES INLAND AND NORTHWESTWARD OVER
AREAS FROM COLLEGE STATION TO HOUSTON SOUTHWESTWARD.
RAIN BAND WITH HEAVY RAIN FROM HIGH ISLAND TO NORTH HOUSTON
EARLIER THIS AFTERNOON HAS AND SHOULD CONTINUE TO LIFT NORTH AND
AT 330 WAS FROM AROUND HUNTSVILLE TO CLEVELAND THIS BAND SHOULD
GRADUALLY WEAKEN AS IT LIFTS NORTH. THE LARGER PROBLEM WILL BE THE
DEVELOPING BAND IN MATAGORDA COUNTY WITH THE MOISTURE SOURCE
COMING OUT OF THE VERY JUICY WEST CENTRAL GULF. EXPECT THAT FLASH
FLOODING THREAT IS GOING TO INCREASE QUICKLY TONIGHT FOR AREAS
WEST OF A LINE FROM ANGLETON TO COLLEGE STATION. HAVE RAISED QPF
OVER THESE AREA AND 4 TO 5 INCH AMOUNTS SHOULD BE COMMON IN THIS
HIGHER RISK AREA AND ISOLATED TOTALS OF 9-11 INCHES SEEMS
REACHABLE. SIGNIFICANT FLASH FLOOD THREAT EXISTS TONIGHT. BY
SUNRISE THE HEAVIER RAIN AMOUNTS SHOULD BE IN THE VICINITY OF
COLLEGE STATION AND BRENHAM AREAS WESTWARD WITH A TAIL DOWN INTO
THE GULF MOISTURE.
WEDNESDAY THE REMNANTS CONTINUE TO LIFT NORTH AND NORTHEAST WHICH
WILL KEEP SETX IN THE MOIST AXIS AND SO STILL EXPECTING SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS STREAMING THROUGH THE REGION
WITH A CONTINUED HEAVY RAIN THREAT BUT A MUCH LOWER SEVERE THREAT.
GOING INTO THURSDAY THE RAIN CHANCES SHOULD BE DECREASING AS
STORMS BECOME MORE SCATTERED IN NATURE AND UPPER RIDGING TO THE
EAST GRADUALLY STRENGTHENS AND EXPANDS WESTWARD. THIS BUILDING
RIDGE WILL DRY THE AREA OUT THROUGH THE WEEKEND AND HOT AND
RELATIVELY DRY AIR WILL SET UP OVER SETX BY MONDAY.
TROPICAL STORM WARNINGS FROM SAN LUIS PASS EASTWARD HAVE BEEN
DROPPED.
TIDES WILL CONTINUE TO REMAIN ELEVATED BUT WITH A LONG SLOW FALL
WITH THE COMING LOW TIDE THESE LEVELS SHOULD LOWER AND REMAIN
BELOW 4 FT ABOVE MLLW. BEACHES WILL REMAIN DANGEROUS AS SWELLS AND
RUNUP KEEP THE BEACHES FLOODED.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 83 74 86 74 / 100 90 60 50 20
HOUSTON (IAH) 77 84 77 90 75 / 90 80 40 30 10
GALVESTON (GLS) 80 84 81 85 80 / 70 80 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BRAZORIA...
COLORADO...FORT BEND...JACKSON...MATAGORDA...WHARTON.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
DISCUSSION...45
MARINE/AVIATION...41
WARNINGS/SOCIAL MEDIA/PUBLIC SERVICE...39/14/DHHazardous weather outlook, Jun 16, 4:52 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 452 AM CDT TUE JUN 16 2015 TXZ163-164-176>179-195>199-211-212-171300- AUSTIN-BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 452 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP MOISTURE LEVELS FROM TROPICAL STORM BILL CONTINUE TO PUMP INTO THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. FLASH FLOOD WATCHES ARE IN EFFECT. ISOLATED TORNADOES ARE POSSIBLE TOO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS DEEP MOISTURE FROM THE REMNANTS OF TROPICAL STORM BILL CONTINUES TO PUMP INTO THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. EXPECT DECREASING RAIN COVERAGE BEGINNING ON THURSDAY. RAINFALL TOTALS THROUGH THURSDAY ARE EXPECTED TO AVERAGE 2 TO 4 INCHES TO THE EAST OF INTERSTATE 45 AND 5 TO 8 INCHES TO THE WEST OF INTERSTATE 45. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-171300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 452 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT AS TROPICAL STORM BILL MOVES ACROSS THE COASTAL WATERS. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS BILL APPROACHES MATAGORDA BAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE... ALONG WITH HIGH WINDS AND SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. ADDITIONALLY...ELEVATED TIDE LEVELS CAN BE EXPECTED AND THERE WILL BE A THREAT FOR RIP CURRENTS ALONG THE COAST. ISOLATED WATERSPOUTS ARE POSSIBLE TOO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL ON WEDNESDAY ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS AND SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE EXPECTED TO CONTINUE FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED TIDE LEVELS WILL PERSIST AND THERE WILL BE A CONTINUED THREAT FOR RIP CURRENTS ALONG THE COAST. EXPECT DECREASING RAIN COVERAGE AND GRADUALLY LOWERING WINDS AND TIDES BEGINNING ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY. TXZ200-210-213-214-226-227-235>238-171300- BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-JACKSON- LIBERTY-MATAGORDA-WHARTON- 452 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT AS TROPICAL STORM BILL APPROACHES MATAGORDA BAY. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE FROM BILL CONTINUES TO PUMP INTO THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. FLASH FLOOD WATCHES ARE IN EFFECT. ISOLATED TORNADOES ARE POSSIBLE TOO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS DEEP MOISTURE FROM THE REMNANTS OF TROPICAL STORM BILL CONTINUES TO STREAM ACROSS THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. EXPECT DECREASING RAIN COVERAGE BEGINNING ON THURSDAY. RAINFALL TOTALS THROUGH THURSDAY ARE EXPECTED TO AVERAGE 2 TO 4 INCHES TO THE EAST OF INTERSTATE 45 AND 5 TO 8 INCHES TO THE WEST OF INTERSTATE 45. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 16, 12:05 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TROPICAL STORM 21 SSW PALACIOS 28.45N 96.40W
06/16/2015 GMZ330 TX TCOON
TCOON PORT OCONNOR REPORT WINDS OF 36 KNOTS GUSTS 45
KNOTS OR 41 MPH GUSTS 52 MPH WITH TS BILL LANDFALL AT
1145 AM CDT.
&&
EVENT NUMBER HGX1500377
OVERPECKLocal storm report, Jun 16, 12:32 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TROPICAL STORM PALACIOS 28.71N 96.24W
06/16/2015 MATAGORDA TX ASOS
KPSX PALACIOS AIRPORT REPORTED 29 KNOTS GUST 46 KNOTS
OR 33 MPH GUST 53 MPH AT 1105AM CDT.
&&
EVENT NUMBER HGX1500378
OVERPECKLocal storm report, Jun 16, 1:02 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
102 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TROPICAL STORM 19 E SAN LEON 29.47N 94.62W
06/16/2015 GALVESTON TX MESONET
CRAB LAKE MESONET SITE REPORTED WIND GUST OF 63 MPH.
&&
EVENT NUMBER HGX1500379
OVERPECKThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:21 PM CDT | Tropical Storm Warning | HGX | Brazoria, Chambers, Colorado, Fort Bend, Galveston, Harris and 4 more | 28 hr |
| Jun 16, 9:12 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jun 16, 9:16 AM CDT | River Flood Warning | HGX | Lavaca | 3 days |
| Jun 16, 9:16 AM CDT | River Flood Warning | HGX | Jackson, Lavaca | 5 days |
| Jun 16, 9:16 AM CDT | River Flood Warning | HGX | Jackson | 6 days |
| Jun 16, 9:16 AM CDT | River Flood Warning | HGX | Jackson | 5 days |
| Jun 16, 9:20 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 6 days |
| Jun 16, 9:20 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 11 days |
| Jun 16, 11:55 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 65 min |
| Jun 16, 12:49 PM CDT | Tornado Warning | HGX | Chambers | 26 min |
| Jun 16, 12:50 PM CDT | Special Marine Warning | HGX | 25 min | |
| Jun 16, 1:15 PM CDT | Tornado Warning | HGX | Chambers, Liberty | 30 min |
| Jun 16, 1:49 PM CDT | Areal Flood Advisory | HGX | Chambers, Grimes, Harris, Liberty, Montgomery, Waller | 56 min |
| Jun 16, 4:20 PM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jun 16, 4:50 PM CDT | Small Craft Advisory | HGX | 41 hr | |
| Jun 16, 5:11 PM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jun 16, 6:53 PM CDT | Tornado Warning | HGX | Colorado, Jackson, Wharton | 37 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.